By CHUKS EKE
Leader of Biafra Independence Movement and Movement for Actualization of Sovereign State of Biafra, BIM-MASSOB, Chief Ralph Uwazuruike, has expressed his readiness to address the world on the principles of non violence online.
Uwazuruike’s readiness is coming on the heels of a comprehensive time-table released yesterday by the leadership of the UNPO, for July 31 on-line inauguration of Biafra as the 46th member-nation of UNPO and August 2 swearing-in of Biafran leaders at the UNPO Headquarters in Washington DC.
According to Uwazuruike’s press statement signed by his Media Assistant, Elder Chris Mocha, the Secretary-General of UNPO, Ralph Bunche has just released the programmes and agenda of the UNPO’s General Assembly, including the induction ceremony.
He displayed an official letter written by the UNPO to welcome new members to the ceremony.
The letter read in part: “Dear New UNPO Members, we are really looking forward to officially welcoming you to your first UNPO General Assembly meeting. I am sorry that this needs to be online.
The letter further read in part: “By Next year, we will have our 30th Anniversary celebrations and a General Assembly devoted to that, and we will have our typical in- person Covenant signing and flag exchange ceremonies for each of you then. But we do not want to wait to do the final piece of UNPO Membership at the General Assembly”.
The opening plenary session will run from 12.00-14.00 CET on July 31 (we’ve extended this session by 30 mins). At the session, the UNPO President will give an introduction speech (15 minutes), and I ( Bunche) will give a presentation of my report (about 30 mins), and we will then move straight to welcoming you all as members of the UNPO.
Because we won’t have the typical ceremony, we thought what we might do instead is to just give each of you the floor for 15 minutes to talk about who you are, what your struggle is, and why you joined the UNPO and to field one or two questions from
members if they have them.
We will do this alphabetically: 1. Biafra (12.45), 2. Catalonia (13.00), 3. Guam (13.15), 4. Yoruba (13.30), and 5.. Zambesia River Races (13.45).
This session will be streamed on our Facebook page and you are welcome to use it. Thereafter, we will make sure to get everyone’s member pages up and running, first with a holding page and then a more fullsome page that we will develop with you (Catalonia yours is already finished)!
To make this all work, I would appreciate it if you could this week nominate the following (could be the same person):
the speaker at the GA Plenary session the contact person for developing the member page.
AGENDA of the on-line UNPO General Assembly will kick off on July 31 – August 2, 2020 July 31, Day 1: Welcome & Plenary (12.00 – 16.30 CET) A. Plenary: Members Congregation (1.5 hours) (12.00-13.30 CET) UNPO President Welcome address General Secretary UNPO report Conference administration New members introductions and election B. Plenary: Substantive Topic of Conference (2.5 hours) (14.00-16.30 CET) Topic: COVID-19 Challenges for Unrepresented Peoples UNPO President as Chair Keynote speakers (30 minutes) Member Presentations (3 minutes each).
August 1, Day 2: Small Group Discussions A. Regional Groups (2 hours) (at different times depending on time zones) Members congregate to discuss key issues impacting each of them, common issues, potential regional UNPO structures & activities, potential GA resolutions 3 x group discussions based on big international regional groupings: o African Union (AU) (10.00 – 12.00 CET) Asia Cooperation Dialogue (ACD) (8.00 – 10.00 CET) Organization for Security and Cooperation in Europe (OSCE) (15.00 -17.00 CET)
B. UNPO Committees (2 hours each) (12.30 – 14.30 CET).
Three committees formed to address specific internal organizational matters for the UNPO 3 x Committees Information and Communication Technology Committee (to discuss how UNPO can leverage ICT to better promote inter-member communications
Gender Participation Committee (to discuss and coordinate how UNPO members can better promote gender diversity within the UNPO in line with our Unrepresented Women work:
https://unpo.org/section/2/19). Resolutions Committee (to discuss conference resolutions and mechanisms through which UNPO members can propose and work on resolutions throughout the year) August 2, Day 3: UNPO Campaigns and Resolutions (12.00 – 16.30 CET).
A. UNPO Thematic Campaigns Working Groups (2 hours each) (12.00 – 14.00 CET) Formation of working groups to guide the UNPO Secretariat’s three big campaigns. Chairs from among membership + one UNPO staff support + interested members (supported by one academic adviser) Working Group on Complicity in Repression campaign.
(https://unpo.org/section/2/23) Working Group on Reimagining Self-Determination campaign UNPO: Reimagining Self-Determination) Working Group on Compromised Spaces campaign.
(https://unpo.org/section/2/18) B. Plenary:Reporting Back (2 hours) (14.00 – 16.30 CET). Presentations from the nine small group meetings (7 minutes each) Discussion of and voting on conference resolutions Close Thanks, Ralph Bunche
You may be interested
Police: A woman was burnt alive when OPC invaded Wakili’s residenceWebby - March 8, 2021
The Police in Oyo State have confirmed the arrest of three personnel of the Oodua Peoples Congress (OPC) over the…
“78 In Enugu, 37 In Bauchi” – Nigeria Records 269 New COVID-19 Cases As Total Hits 158,506Webby - March 8, 2021
The Nigeria Centre for Disease Control (NCDC) has announced 269 new cases of coronavirus, bringing the total number of infections…
OPC accuses Police of arresting members in Oyo over capture of ‘Kidnap kingpin’, WakiliWebby - March 8, 2021
IBADAN – The Oodua People’s Congress (OPC) has alleged that four of its members had been arrested by the Oyo…